Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 22, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at May 3, 1999, 8:31 PM CDT for Antelope County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 1999, 8:31 PM CDT (01:31 UTC)
- Expired
- May 3, 1999, 9:05 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KOMA 040134 RRA TOROMA NEC003-040205- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 831 PM CDT MON MAY 3 1999 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 905 PM CDT * AT 829 PM CDT... SPOTTERS REPORTED A TORNADO 21 MILES SOUTHEAST OF O NEILL OR 3 MILES SOUTH AND 1 MILE WEST OF ORCHARD... MOVING NORTH AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ORCHARD NOW PERSONS IN THE WARNED AREA SHOULD TAKE SHELTER IN A BASEMENT IF AVAILABLE. OTHERWISE GO TO A SMALL INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. BCM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 3, 2:35 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 3, 2:35 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 235 PM CDT MON MAY 3 1999 18Z SOUNDING SHOWS SOME INCREASED MOISTR ADVECTION AND SFC DEWPOINTS UP TO 60 AT HSI LNK BIE FNB AND OFF. ALL THREE MODELS WOULD INDICATE IMPROVED UPPER SUPPORT LATER TONIGHT. TOP AND OAX SOUNDINGS SHOWED ABOUT 57 AND 78 B- WITH LITTLE PROB WITH SECOND INVERSION ALOFT. WITH JET JUST ROTATING INTO SRN SIDE OF CIRC THIS EVE...AND THE PRONOUNCED S TO N JET IN FRONT NOT PRESENT PRECIP MAY HOLD OFF UNTIL AFT MIDNIGHT. ALL THREE MODELS WANT TO RAPIDLY EXPAND THE MOISTURE THROUGH THE STACK TO 12Z...AND ALSO UNDERGO SOME SERIOUS DESTABLIZATION. OVERNIGHT ACTIVITY LIKELY TO LAST INTO TUE. WITH RELATIVE HIGH RH BUT WARM AIRMASS WILL FAVOR LOWER 70S OVER UPPER 60S TUE. WITH VERY DISTINCT COLD FRONT LIKELY TUE NIGHT COULD EXPECT FRONTAL WEATHER WITH SOMEWHAT COOLER TEMPS TUE NIGHT AND LOWER TO MID 60S ON WED NOT UNWARRANTED. .OMA...NONE POERS
In the hours before
Special weather statement, May 3, 5:30 PM CDT, 3 hours 1 minute before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CDT MON MAY 3 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SPOTTER ACTION... STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. DISCUSSION... AN UNSTABLE AND MOIST AIR MASS IS IN PLACE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG SOUTH WINDS THROUGH THE NIGHT WILL LEAD TO AN EVEN FURTHER INCREASE IN GULF MOISTURE INTO THE REGION. THIS AIR MASS WILL INTERACT WITH DISTURBANCES IN THE UPPER ATMOSPHERE MOVING INTO THE PLAINS AND SURFACE BOUNDARIES...TO BRING A CHANCE FOR THUNDERSTORMS TO THE REGION TONIGHT. DUE TO THE DEGREE OF INSTABILITY...SOME OF THESE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS APPEAR TO BE THE MAIN RISK. HOWEVER ISOLATED TORNADOES ARE POSSIBLE BASED ON WIND SHEAR PROFILES IN THE LOWER ATMOSPHERE. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:20 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 50 min |
| May 3, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 51 min |
| May 3, 7:50 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 65 min |
| May 3, 7:55 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 50 min |
| May 3, 8:02 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 48 min |
| May 3, 8:20 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 45 min |
| May 3, 8:33 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 47 min |
| May 3, 8:52 PM CDT | Tornado Warning | OAX | Knox | 48 min |
| May 3, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 64 min |
| May 3, 9:30 PM CDT | Tornado Warning | OAX | Cedar | 50 min |
| May 3, 9:38 PM CDT | Tornado Warning | OAX | Knox | 32 min |
| May 4, 6:25 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 45 min |
| May 4, 7:39 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 31 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.